Discussions that mention pravachol

High Cholesterol board


Hi

I disagree totally with the idea that the mind and media exposure is making the muscle pain!!! I have tried Zocor, Lipitor, Baycol (before it was banned), Niacin therapy (which didn't work), and just recently Pravachol. And after a certain length of time which varied with each drug, the same muscle aches and pains would set in. I have talked with 3 different drs. about this and all 3 agree that there are some people who just cannot tolerate statins for a long length of time without this very thing happening. After being off each of the those drugs for about 2 weeks, all aches and pains disappear. I also was in a study about this with the U of Southern Ca. which was about 2 years ago and they have reached the same conclusion. Right now I'm trying the red yeast rice with hoped for results yet to be seen. For me, this problem has been going on long before I knew that those drugs could be a factor. So for all of our minds to be collectively influenced enough to suffer indentical symptoms, I don't know. That seems just abit much to agree with, I 'm afraid.
If anyone has any other solution to this problem, please let us all know very soon.
Thanks.
Jacqueline,


A 20mg dose of Zocor is equivalent to a 10mg dose of Lipitor. If you are getting along fine on 20mg Zocor and the supplements you are taking, I can't understand why your doctor would want to increase your dose to 40mg. Whenever you increase the dosage, you increase your chances of developing side effects. That's what happened to my father when his doctor put him on 40mg Zocor. It got to the point where it became difficult for him to get up out of his chair. He never had that problem when he was taking 40mg Pravachol, which is equivalent to 20mg Zocor. And he was doing quite fine on the Pravachol. What else can I say? Some doctors are just plain nuts as far as I'm concerned.